MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION REZUM; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M006D2201-0032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Micturition Urgency (1871); Unspecified Tissue Injury (4559)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific via a conference abstract that a study was conducted to investigate postoperative morphological changes and intraprostatic vapor distribution following water vapor energy therapy (wave) for benign prostatic hyperplasia (bph) using cystoscopy.The study included 42 patients who underwent wave by a single surgeon between (b)(6) 2024 and (b)(6) 2025, with 9 patients analyzed after undergoing cystoscopy 3-6 months postoperatively due to questionable symptom improvement after wave.Patient age ranged from 75 to 83 years, prostate volume ranged from 30 to 54 ml, and one to two punctures per lobe were performed.Cystoscopic findings and symptom scores, including international prostate symptom score (ipss), ipss-quality of life (ipss-qol), and overactive bladder symptom score (oabss), were evaluated.Cystoscopy revealed heterogeneous vapor spread in several cases, and in one patient, vapor unexpectedly extended through the ejaculatory duct, causing mucosal whitening and cavity formation.Additional findings obtained during conference attendance indicated that one case involved calculus formation, four cases showed insufficient improvement of lower urinary tract symptoms (luts), and two cases underwent reoperation using aquablation.One patient experienced difficult catheterization, while persistent storage symptoms occurred in other patients.In some cases where uneven reduction in prostate size was observed after wave, it was suspected that water vapor may have been delivered into the vas deferens/ejaculatory duct within the prostate; however, no detailed information was obtained.

Brand Name
REZUM
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline ave. n.
st. paul MN 55112
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25261864
Report Number2124215-2026-27834
Device Sequence Number5496365
Product Code KNS
UDI-Device Identifier00191506006785
UDI-Public(01)00191506006785
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006D2201-0032
Device Catalogue NumberM006D2201-0032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date07/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown